Remote Access St. Petersburg Mathematical Journal

St. Petersburg Mathematical Journal

ISSN 1547-7371(online) ISSN 1061-0022(print)

Request Permissions   Purchase Content 


Spectrum of periodic elliptic operators with distant perturbations in space

Author: A. M. Golovina
Translated by: S. Kislyakov
Original publication: Algebra i Analiz, tom 25 (2013), nomer 5.
Journal: St. Petersburg Math. J. 25 (2014), 735-754
MSC (2010): Primary 35B20
Published electronically: July 18, 2014
MathSciNet review: 3184606
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: A periodic selfadjoint differential operator of even order and with distant perturbations in a multidimensional space is treated. The role of perturbations is played by arbitrary localized operators. The localization is described by specially chosen weight functions. The behavior of the spectrum of the perturbed operator is studied under the condition that the distance between the domains where the perturbation are localized tends to infinity. It is shown that there exists a simple isolated eigenvalue of the perturbed operator that tends to a simple isolated eigenvalue of the limit operator. Series expansions are obtained for this eigenvalue of the perturbed operator and for the corresponding eigenfunction. Uniform convergence for these series is shown and formulas for their terms are deduced.

References [Enhancements On Off] (What's this?)

  • 1. Denis Borisov, Asymptotic behaviour of the spectrum of a waveguide with distant perturbations, Math. Phys. Anal. Geom. 10 (2007), no. 2, 155–196. MR 2342630, 10.1007/s11040-007-9028-1
  • 2. D. Borisov and P. Exner, Exponential splitting of bound states in a waveguide with a pair of distant windows, J. Phys. A 37 (2004), no. 10, 3411–3428. MR 2039856, 10.1088/0305-4470/37/10/007
  • 3. Denis I. Borisov, Distant perturbations of the Laplacian in a multi-dimensional space, Ann. Henri Poincaré 8 (2007), no. 7, 1371–1399. MR 2360440, 10.1007/s00023-007-0338-4
  • 4. E. B. Davies, The twisting trick for double well Hamiltonians, Comm. Math. Phys. 85 (1982), no. 3, 471–479. MR 678157
  • 5. Evans M. Harrell, Double wells, Comm. Math. Phys. 75 (1980), no. 3, 239–261. MR 581948
  • 6. Raphael Høegh-Krohn and Mohammed Mebkhout, The multiple well problem—asymptotic behavior of the eigenvalues and resonances, Trends and developments in the eighties (Bielefeld, 1982/1983) World Sci. Publishing, Singapore, 1985, pp. 244–272. MR 853751
  • 7. Hideo Tamura, Existence of bound states for double well potentials and the Efimov effect, Functional-analytic methods for partial differential equations (Tokyo, 1989), Lecture Notes in Math., vol. 1450, Springer, Berlin, 1990, pp. 173–186. MR 1084608, 10.1007/BFb0084905
  • 8. Tuncay Aktosun, Martin Klaus, and Cornelis van der Mee, On the number of bound states for the one-dimensional Schrödinger equation, J. Math. Phys. 39 (1998), no. 9, 4249–4256. MR 1643229, 10.1063/1.532510
  • 9. J. D. Morgan III and B. Simon, Behavior of molecular potential energy curves for large nuclear separations, Intern. J. Quantum Chemistry 17 (1980), no. 2, 1143-1166.
  • 10. S. Graffi, V. Grecchi, E. M. Harrell II, and H. J. Silverstone, The 1/𝑅 expansion for 𝐻⁺₂: analyticity, summability, and asymptotics, Ann. Physics 165 (1985), no. 2, 441–483. MR 816800, 10.1016/0003-4916(85)90305-7
  • 11. R. Ahlrichs, Convergence properties of the intermolecular Force series $ (\frac {1}{R}$-expansion), Theor. Chimica Acta 41 (1976), no. 1, 7-15.
  • 12. M. Klaus, Some remarks on double-wells in one and three dimensions, Ann. Inst. H. Poincaré Sect. A (N.S.) 34 (1981), no. 4, 405–417. MR 625171
  • 13. M. Klaus and B. Simon, Binding of Schrödinger particles through conspiracy of potential wells, Ann. Inst. H. Poincaré Sect. A (N.S.) 30 (1979), no. 2, 83–87. MR 535366
  • 14. Yehuda Pinchover, On the localization of binding for Schrödinger operators and its extension to elliptic operators, J. Anal. Math. 66 (1995), 57–83. MR 1370346, 10.1007/BF02788818
  • 15. Evans M. Harrell and M. Klaus, On the double-well problem for Dirac operators, Ann. Inst. H. Poincaré Sect. A (N.S.) 38 (1983), no. 2, 153–166 (English, with French summary). MR 705337
  • 16. Olexander K. Reity, Asymptotic expansions of the potential curves of the relativistic quantum-mechanical two-Coulomb-centre problem, Symmetry in nonlinear mathematical physics, Part 1, 2 (Kyiv, 2001), Pr. Inst. Mat. Nats. Akad. Nauk Ukr. Mat. Zastos., 43, Part 1, vol. 2, Natsīonal. Akad. Nauk Ukraïni, Īnst. Mat., Kiev, 2002, pp. 672–675. MR 1918384
  • 17. Sylwia Kondej and Ivan Veselić, Lower bounds on the lowest spectral gap of singular potential Hamiltonians, Ann. Henri Poincaré 8 (2007), no. 1, 109–134. MR 2299195, 10.1007/s00023-006-0302-8
  • 18. D. I. Borisov, On the spectrum of a two-dimensional periodic operator with a small localized perturbation, Izv. Ross. Akad. Nauk Ser. Mat. 75 (2011), no. 3, 29–64 (Russian, with Russian summary); English transl., Izv. Math. 75 (2011), no. 3, 471–505. MR 2847781, 10.1070/IM2011v075n03ABEH002541
  • 19. A. M. Golovina, On the resolvent of elliptic operators with distant perturbations in the space, Russ. J. Math. Phys. 19 (2012), no. 2, 182–192. MR 2926322, 10.1134/S1061920812020045
  • 20. -, Resolvent of operators with distant perturbations, Mat. Zametki 91 (2012), no. 3, 464-466; English transl., Math. Notes 91 (2012), no. 3, 435-438.
  • 21. R. R. Gadyl′shin, On local perturbations of the Schrödinger operator on the axis, Teoret. Mat. Fiz. 132 (2002), no. 1, 97–104 (Russian, with Russian summary); English transl., Theoret. and Math. Phys. 132 (2002), no. 1, 976–982. MR 1956680, 10.1023/A:1019615509634
  • 22. D. I. Borisov, The discrete spectrum of a pair of asymmetric window-coupled waveguides, Mat. Sb. 197 (2006), no. 4, 3–32 (Russian, with Russian summary); English transl., Sb. Math. 197 (2006), no. 3-4, 475–504. MR 2263787, 10.1070/SM2006v197n04ABEH003767
  • 23. S. Agmon, A. Douglis, and L. Nirenberg, Estimates near the boundary for solutions of elliptic partial differential equations satisfying general boundary conditions. II, Comm. Pure Appl. Math. 17 (1964), 35–92. MR 0162050
  • 24. Tosio Kato, Perturbation theory for linear operators, Die Grundlehren der mathematischen Wissenschaften, Band 132, Springer-Verlag New York, Inc., New York, 1966. MR 0203473
  • 25. A. I. Markushevich, Theory of analytic functions, Nauka, Moscow, 1968. (Russian)

Similar Articles

Retrieve articles in St. Petersburg Mathematical Journal with MSC (2010): 35B20

Retrieve articles in all journals with MSC (2010): 35B20

Additional Information

A. M. Golovina
Affiliation: Department of Physics and Mathematics, M. Akmulla Bashkir State Pedagogocal University, ul. Oktyabr$’$skoi revolyutsii 3a, Ufa 450055, Russia
Email: nastya{\textunderscore}

Keywords: Selfadjoint operator, distant perturbations, spectrum, eigenvalue, eigenfunction, asymptotics
Received by editor(s): May 19, 2012
Published electronically: July 18, 2014
Additional Notes: Supported by RFBR and by the Federal Thematic Program “Scientific and educational personnel for innovative Russia”, 2009-2013 (contract no. 14.B37.21.0358).
Article copyright: © Copyright 2014 American Mathematical Society